Alert archive / Illinois / Flash Flood Warnings in 2010

Flash Flood Warning 43, NWS Lincoln, IL

June 23, 20104 counties in Illinois

NWS Lincoln, IL issued this flash flood warning at Jun 23, 2010, 7:04 PM CDT for 4 counties in Illinois. It was in force for 4 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2010, 7:04 PM CDT (00:04 UTC)
Expired
Jun 23, 2010, 11:00 PM CDT
In force
4 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
None

Counties Fulton County, IL, Peoria County, IL, Tazewell County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 61 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 7:15 PM CDTFLASH FLOODPeoria, ILMANHOLE FORCED UP DUE TO EXCESSIVE WATER
Jun 23, 7:31 PM CDTFLASH FLOODMorton, ILWATER 2 FEET DEEP IN MORTON NEAR CAT PLANT
Jun 23, 7:45 PM CDTFREEZING RAIN 1.89Metamora, ILRAINFALL SO FAR
Jun 23, 7:45 PM CDTHEAVY RAIN 1.89Metamora, ILRAINFALL SO FAR
Jun 23, 7:47 PM CDTFLOODPeoria, IL6 INCHES OF WATER AT WASHINGTON AND DARST
Jun 23, 7:48 PM CDTHEAVY RAIN 1.23Morton, IL1 HOUR RAINFALL
Jun 23, 8:00 PM CDTHEAVY RAIN 1Roanoke, ILSTORM TOTAL SO FAR...STILL RAINING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.1 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2010-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2418 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2010-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2418 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1278 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
258 m²/s²
Significant tornado parameter
1.6
Supercell composite
14.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

692 
WGUS53 KILX 240004
FFWILX
ILC057-143-179-203-240400-
/O.NEW.KILX.FF.W.0043.100624T0004Z-100624T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
704 PM CDT WED JUN 23 2010

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL FULTON COUNTY IN WEST CENTRAL ILLINOIS...
  NORTHERN TAZEWELL COUNTY IN CENTRAL ILLINOIS...
  SOUTHERN PEORIA COUNTY IN CENTRAL ILLINOIS...
  WESTERN WOODFORD COUNTY IN CENTRAL ILLINOIS...

* UNTIL 1100 PM CDT.

* AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
  WARNED AREA. RAINFALL AMOUNTS OF 1 TO 2 INCHES OF RAIN IN JUST
  AN HOURS TIME ARE LIKELY AS THE STORMS MOVE THROUGH. MUCH OF THE
  AREA IS QUITE SATURATED FROM THE RECENT HEAVY RAIN EVENTS. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  EUREKA...THE PEORIA METROPOLITAN AREA...
  DEER CREEK...GLASFORD...HANNA CITY...METAMORA...ROANOKE...ROME...
  TREMONT...TRIVOLI...WASHBURN...AND WASHINGTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

&&

LAT...LON 4045 8942 4044 8997 4073 8999 4079 8959
      4092 8948 4092 8911

$$
GEELHART
3 follow-up statements
054 
WGUS73 KILX 240051
FFSILX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
751 PM CDT WED JUN 23 2010

ILC057-143-179-203-240400-
/O.CON.KILX.FF.W.0043.000000T0000Z-100624T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FULTON IL-TAZEWELL IL-WOODFORD IL-PEORIA IL-
751 PM CDT WED JUN 23 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN PEORIA...
WESTERN WOODFORD...NORTHERN TAZEWELL AND EAST CENTRAL FULTON COUNTIES
UNTIL 1100 PM CDT...

AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL...CONTIUING ACROSS TAZEWELL 
AND SOUTHERN WOODFORD COUNTIES. RAINFALL ACROSS FULTON AND 
PEORIA COUNTIES WAS BEGINNING TO DIMINISH. HOWEVER...AREAS OF FLOODING
CONTINUE ACROSS THE AREA. 

A VOLUNTEER OBSERVER IN MORTON REPORTED 1.5 INCHES OF RAIN IN 
45 MINUTES. ADDITIONALLY...AN INCH OF RAIN FELL AT THE PEORIA 
AIRPORT IN A SIMILAR AMOUNT OF TIME. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.

&&

LAT...LON 4045 8942 4044 8997 4073 8999 4079 8959
      4092 8948 4092 8911

$$
GEELHART
113 
WGUS73 KILX 240250
FFSILX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
950 PM CDT WED JUN 23 2010

ILC057-143-179-203-240400-
/O.CON.KILX.FF.W.0043.000000T0000Z-100624T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FULTON IL-TAZEWELL IL-WOODFORD IL-PEORIA IL-
950 PM CDT WED JUN 23 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHERN PEORIA...
WESTERN WOODFORD...NORTHERN TAZEWELL AND EAST CENTRAL FULTON COUNTIES
UNTIL 1100 PM CDT...

AT 946 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE BULK OF THE THUNDERSTORMS HAVE PUSHED SOUTH AND EAST
OF THE WARNING AREA. 

RUNOFF FROM THE EXCESSIVE RAINFALL THAT FELL EARLIER THIS EVENING
MAY STILL CAUSE SOME FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT
MAY EXPERIENCE FLOODING INCLUDE...
EUREKA...PEKIN...PEORIA...BARTONVILLE...BELLEVUE...CREVE COEUR...DEER
CREEK...EAST PEORIA...GERMANTOWN HILLS...GLASFORD...HANNA CITY...
MARQUETTE HEIGHTS...METAMORA...MORTON...ROANOKE...ROME...SOUTH
PEKIN...SPRING BAY...TREMONT...TRIVOLI...WASHBURN...WASHINGTON AND
WEST PEORIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4045 8942 4044 8997 4073 8999 4079 8959
      4092 8948 4092 8911

$$

BAK
743 
WGUS73 KILX 240353
FFSILX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1053 PM CDT WED JUN 23 2010

ILC057-143-179-203-240408-
/O.EXP.KILX.FF.W.0043.000000T0000Z-100624T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FULTON IL-TAZEWELL IL-WOODFORD IL-PEORIA IL-
1053 PM CDT WED JUN 23 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHERN PEORIA...
WESTERN WOODFORD...NORTHERN TAZEWELL AND EAST CENTRAL FULTON COUNTIES
WILL BE ALLOWED TO EXPIRE AT 1100 PM CDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4045 8942 4044 8997 4073 8999 4079 8959
      4092 8948 4092 8911

$$

BAK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 6:55 PM CDT, 9 minutes earlier.

Area forecast discussion, Jun 23, 6:55 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
655 PM CDT WED JUN 23 2010

.DISCUSSION...
ISSUED 235 PM CDT WED JUN 23 2010

SHORT TERM...TONIGHT THROUGH SATURDAY...
SYNOPTIC COLD FRONT IS CURRENTLY OVER CENTRAL IA MOVING EASTWARD...
HOWEVER THE MAIN BOUNDARY FOR CONVECTIVE INITIATION FOR CENTRAL
ILLINOIS IS AN OUTFLOW BOUNDARY THAT HAS IS STILL MOVING SOUTHWARD
OVER EASTERN ILLINOIS...BUT HAS STALLED FURTHER WEST. THUNDERSTORM
INITIATION APPEARS IMMINENT ALONG THE BOUNDARY THAT EXTENDS FROM
NEAR BURLINGTON TO CHAMPAIGN. SUPERCELLS WILL BE THE INITIAL STORM
MODE WITH ATTENDANT TORNADO THREAT ALONG AND NORTH OF THE BOUNDARY.
AFTER THAT...STORMS ARE EXPECTED TO CONGEAL INTO A FORWARD
PROPAGATING MCS WITH WINDS BECOMING THE PRIMARY THREAT. PRECIPITABLE
WATER VALUES AROUND 2 INCHES AND STORM MOTIONS PARALLEL TO THE
BOUNDARY ALSO SUGGEST A SIGNIFICANT HEAVY RAINFALL THREAT OVER AREAS
WHERE THE SOIL IS SATURATED. HAVE THEREFORE ISSUED A FLASH FLOOD
WATCH FOR ALL BUT THE SOUTHEASTERN ILLINOIS. MOST OF THE ACTIVITY
SHOULD BE OUT OF THE AREA BY 06Z.

AN UPPER SHORTWAVE WILL MOVE THROUGH THE GREAT LAKES AND DRIVE THE
IOWA COLD FRONT THROUGH THE AREA LATER TONIGHT...WITH A LESS HUMID
AIRMASS TAKING OVER FOR THURSDAY THROUGH SATURDAY. THE NEXT CHANCE
FOR MENTIONABLE PRECIPITATION APPEARS TO BE JUST BEYOND THE SHORT
TERM PERIOD.

LONG TERM...SUNDAY THROUGH WEDNESDAY...
UPPER SHORTWAVE WILL MOVE THROUGH THE NORTHERN CONUS WESTERLIES AND
BE LOCATED OVER THE NORTHERN PLAINS BY SUNDAY. THIS FEATURE WILL
DRIVE A COLD FRONT SOUTHEASTWARD INTO THE MIDWEST...WITH SUFFICIENT
MOISTURE RETURN AHEAD OF THE FRONT TO WARRANT AT LEAST CHANCE POPS
FOR ITS PASSAGE. BEST ESTIMATED TIME FRAME FOR CONVECTION LOOKS TO
BE SUNDAY AND SUNDAY NIGHT. THIS IS IN AGREEMENT WITH THE PREVIOUS
FORECAST...SO SEE NO REASON TO ALTER AT THIS TIME. TEMPERATURES ON
SUNDAY AHEAD OF THE FRONT WILL STILL BAKE IN THE LOW TO MID 90S.

THE UPPER TROUGH IS FORECAST TO AMPLIFY AS IT MOVES INTO THE
NORTHEASTERN STATES...WHICH WILL IN TURN PUSH AN UPPER RIDGE
NORTHWARD THROUGH THE EASTERN ROCKIES AND WESTERN PLAINS. THE
EASTERN TROUGH ALIGNMENT SUGGESTS THAT THE MONDAY FRONT SHOULD GET A
GOOD SHOVE TO THE SOUTH/EAST...THUS BRINGING A DRIER/COOLER AIRMASS
INTO THE MIDWEST. THUS WILL KEEP MONDAY THROUGH WEDNESDAY DRY AT
THIS TIME WITH SOMEWHAT COOLER TEMPERATURES.

04

&&

.AVIATION...
ISSUED 655 PM CDT WED JUN 23 2010...FOR THE 00Z TAFS

A LINE OF SEVERE WIND STORMS WILL PROGRESS EAST-SOUTHEAST ACROSS
THE TAF SITES THIS EVENING. THE LEADING EDGE HAS PASSED PIA. WIND
GUSTS TO 50 KTS WILL BE POSSIBLE DURING A 1-2 HOUR PERIOD AS THE
STORMS MOVE ACROSS. WILL TEMPO VRB20G45KT AT ALL SITES.

VIS AND CIG MAY DIP TO IFR FOR A TIME DURING THE TORRENTIAL
RAINFALL. SO FAR CIGS HAVE GENERALLY REMAINED AT MVFR OR ABOVE
DURING THE STRONGEST PORTION OF THE STORMS.

WINDS SHOULD VEER TO THE W BEHIND THE LINE OF STORMS...WITH SOME
LINGERING RAIN FOR 2-4 HRS. NW WINDS WILL DEVELOP BY
MORNING...WITH WINDS EVENTUALLY BECOMING NORTH THUR MORNING.

SKIES SHOULD CLEAR OUT LATER TONIGHT AS WELL.

MAY SEE SOME FOG FORMATION IF WINDS ARE ABLE TO BECOME LIGHT BY
SUNRISE. HAVE NOT INCLUDED FOG WITH THIS TAF ISSUANCE...BUT WILL
MONITOR CLOSELY FOR INCLUSION DURING AN UPDATE OR FOR THE 06Z TAFS.

SHIMON
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR ILZ036-040>057-
061>063-066>068-071>073.

FLASH FLOOD WATCH UNTIL 1 AM CDT THURSDAY FOR ILZ027>031-036>038-
040>057-061>063.

&&
Hazardous weather outlook, Jun 23, 3:10 PM CDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
310 PM CDT WED JUN 23 2010

ILZ027>031-037-038-241100-
KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD-
310 PM CDT WED JUN 23 2010

...FLASH FLOOD WATCH IN EFFECT UNTIL 1 AM CDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND EARLY TONIGHT
AS A COLD FRONT PUSHES SOUTHEAST TOWARDS CENTRAL ILLINOIS. THE
MAIN THREAT FROM THE THUNDERSTORMS WILL BE FROM DAMAGING STRAIGHT
LINE WINDS...LARGE HAIL...WITH ISOLATED TORNADOES POSSIBLE DURING
THE MID AFTERNOON AND EARLY EVENING HOURS. IN ADDITION TO THE WIND
AND HAIL THREAT...TORRENTIAL RAINFALL WILL ONCE AGAIN ACCOMPANY
THE STRONGER STORMS ALONG WITH FREQUENT LIGHTNING.

HEAT INDEX VALUES ARE EXPECTED TO BE AROUND 100 DEGREES THIS
AFTERNOON.

FLOODING IS EXPECTED TO CONTINUE ON THE ILLINOIS RIVER FROM HENRY
THROUGH BEARDSTOWN THROUGH MOST OF THIS WEEK. MINOR TO MODERATE
FLOODING WILL CONTINUE ON THE SPOON RIVER AS WELL...FOR A COUPLE
MORE DAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS SUNDAY AND SUNDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED FROM MID AFTERNOON THROUGH EARLY
THIS EVENING...ROUGHLY FROM 300 PM THROUGH 900 PM THIS EVENING.

ILZ036-041>046-241100-
CHAMPAIGN-DE WITT-FULTON-LOGAN-MASON-PIATT-VERMILION-
310 PM CDT WED JUN 23 2010

...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT UNTIL 1 AM CDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND EARLY TONIGHT
AS A COLD FRONT PUSHES SOUTHEAST TOWARDS CENTRAL ILLINOIS. THE
MAIN THREAT FROM THE THUNDERSTORMS WILL BE FROM DAMAGING STRAIGHT
LINE WINDS...LARGE HAIL...WITH ISOLATED TORNADOES POSSIBLE DURING
THE MID AFTERNOON AND EARLY EVENING HOURS. IN ADDITION TO THE WIND
AND HAIL THREAT...TORRENTIAL RAINFALL WILL ONCE AGAIN ACCOMPANY
THE STRONGER STORMS ALONG WITH FREQUENT LIGHTNING.

HEAT INDEX VALUES ARE EXPECTED TO BE RANGE FROM 100 TO 105 DEGREES
THIS AFTERNOON.

FOR INTERESTS ALONG THE SPOON RIVER IN WEST CENTRAL ILLINOIS...MINOR
TO MODERATE FLOODING WILL CONTINUE FOR SEVERAL MORE DAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS SUNDAY AND SUNDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED LATER THIS AFTERNOON INTO
EARLY THIS EVENING. PRESENT INDICATIONS SUGGEST THE TIME FRAME
ACTIVATION WILL BE NEEDED WILL BE FROM 300 PM UNTIL 10 PM CDT.

ILZ040-047>057-061>063-241100-
CASS-CHRISTIAN-CLARK-COLES-CUMBERLAND-DOUGLAS-EDGAR-MACON-MENARD-
MORGAN-MOULTRIE-SANGAMON-SCHUYLER-SCOTT-SHELBY-
310 PM CDT WED JUN 23 2010

...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT UNTIL 1 AM CDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATER THIS AFTERNOON INTO
THE EVENING HOURS. A FEW OF THE STORMS WILL BE SEVERE...WITH
DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS...IN ADDITION TO
TORRENTIAL RAINFALL AND FREQUENT LIGHTNING.

HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM 100 TO 105 DEGREES
THIS AFTERNOON.

MINOR TO MODERATE FLOODING IS EXPECTED TO CONTINUE ALONG THE
SANGAMON RIVER FOR THE NEXT SEVERAL DAYS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY MORNING
WITH ANOTHER THREAT FOR THUNDERSTORMS LATER SUNDAY AND SUNDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON INTO THIS
EVENING...ROUGHLY FROM 4 PM UNTIL 11 PM CDT.

ILZ066>068-071>073-241100-
CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
310 PM CDT WED JUN 23 2010

...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATER THIS AFTERNOON...MORE
LIKELY FOR THIS EVENING. A FEW OF THE STORMS WILL BE SEVERE...WITH
DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS.

HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM 100 TO 105 DEGREES
THIS AFTERNOON.

EXTENSIVE FLOODING IS EXPECTED TO CONTINUE ALONG THE WABASH RIVER
THE NEXT SEVERAL DAYS. FLOODING IS ALSO EXPECTED ALONG THE LITTLE
WABASH RIVER BY CLAY CITY AND THE EMBARRAS RIVER AT LAWRENCEVILLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY MORNING
WITH ANOTHER THREAT FOR THUNDERSTORMS LATER SUNDAY AND SUNDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING...ROUGHLY FROM
600 PM UNTIL 200 AM CDT.

HJS

In the hours before

Local storm report, Jun 23, 6:14 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
614 PM CDT WED JUN 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     GALESBURG               40.95N 90.38W
06/23/2010                   KNOX               IL   EMERGENCY MNGR

            TREE LIMBS DOWN...SOME BLOCKING ROADS

&&

DPK
Local storm report, Jun 23, 6:40 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
640 PM CDT WED JUN 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     HEAVY RAIN       HOPEWELL                40.98N 89.46W
06/23/2010  M1.27 INCH       MARSHALL           IL   MESONET

            RAINFALL IN 45 MINUTES

&&

DPK
Local storm report, Jun 23, 6:49 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
649 PM CDT WED JUN 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     FLASH FLOOD      GALESBURG               40.95N 90.38W
06/23/2010                   KNOX               IL   LAW ENFORCEMENT

            WATER FLOWING OVER ROADS IN GALESBURG

0644 PM     FLASH FLOOD      LACON                   41.02N 89.41W
06/23/2010                   MARSHALL           IL   LAW ENFORCEMENT

            WATER FLOWING OVER CITY ROADS

0644 PM     FLASH FLOOD      HENRY                   41.11N 89.36W
06/23/2010                   MARSHALL           IL   LAW ENFORCEMENT

            WATER FLOWING OVER ROADS IN HENRY

&&

DPK
Local storm report, Jun 23, 6:58 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
658 PM CDT WED JUN 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     GALESBURG               40.95N 90.38W
06/23/2010                   KNOX               IL   TRAINED SPOTTER

            TREE LIMBS AND POWER LINES DOWN...TIME ESTIMATED

0648 PM     FLASH FLOOD      GALESBURG               40.95N 90.38W
06/23/2010                   KNOX               IL   TRAINED SPOTTER

            A FOOT OF WATER ON ROADS AT SOME INTERSTECTIONS

0648 PM     HEAVY RAIN       GALESBURG               40.95N 90.38W
06/23/2010  M1.25 INCH       KNOX               IL   TRAINED SPOTTER

            RAINFALL IN 1 HOUR

0651 PM     FLASH FLOOD      KICKAPOO                40.80N 89.75W
06/23/2010                   PEORIA             IL   CO-OP OBSERVER

            WATER OVER US ROUTE 150 WEST OF KICKAPOO...2 FOOT GEYSER
            OUT OF A DRAINAGE TILE...AND WATERFALLS IN FIELDS

&&

DPK
Local storm report, Jun 23, 6:59 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
659 PM CDT WED JUN 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HEAVY RAIN       SPARLAND                41.03N 89.44W
06/23/2010  M1.52 INCH       MARSHALL           IL   CO-OP OBSERVER

            RAINFALL IN 55 MINUTES

&&

DPK
Local storm report, Jun 23, 7:01 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
701 PM CDT WED JUN 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     HEAVY RAIN       LACON                   41.02N 89.41W
06/23/2010  M1.25 INCH       MARSHALL           IL   CO-OP OBSERVER

            RAINFALL IN 30 MINUTES

&&

DPK

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 7:08 PM CDTSevere Thunderstorm WarningILXMcLean, Tazewell, Woodford52 min
Jun 23, 7:20 PM CDTSevere Thunderstorm WarningILXCass, Mason, Schuyler55 min
Jun 23, 7:27 PM CDTSevere Thunderstorm WarningILXLogan, Mason, Menard63 min
Jun 23, 7:37 PM CDTAreal Flood AdvisoryILXMcLean, Tazewell, Woodford4 hr
Jun 23, 7:44 PM CDTAreal Flood AdvisoryILXCass, DeWitt, Logan, McLean, Mason, Menard and 1 more4 hr
Jun 23, 7:53 PM CDTSevere Thunderstorm WarningILXChampaign, DeWitt, Piatt54 min
Jun 23, 8:17 PM CDTSevere Thunderstorm WarningILXChristian, Logan, Macon, Menard, Sangamon58 min
Jun 23, 8:29 PM CDTSpecial Weather StatementILXChampaign, Piatt, Vermilion61 min
Jun 23, 8:59 PM CDTAreal Flood AdvisoryILXLogan, Macon, Sangamon3 hr
Jun 23, 10:51 PM CDTSpecial Weather StatementILXShelby54 min
Jun 23, 10:58 PM CDTAreal Flood AdvisoryILXWoodford6 hr
Jun 23, 11:05 PM CDTAreal Flood AdvisoryILXChristian, Macon, Moultrie, Shelby4 hr
Jun 23, 11:27 PM CDTSevere Thunderstorm WarningILXShelby33 min
Jun 23, 11:38 PM CDTAreal Flood AdvisoryILXLogan6 hr
Jun 23, 11:40 PM CDTFlash Flood WarningILXMoultrie, Shelby6 hr
Jun 23, 11:59 PM CDTFlash Flood WarningILXColes, Cumberland6 hr
Jun 24, 12:52 AM CDTAreal Flood AdvisoryILXClark, Crawford, Edgar, Jasper6 hr

Nearby

Flash Flood Warnings in Illinois, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.